MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER
Catalog Number M001468050
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The transend ex guidewire was returned in two fragments.Visual and microscopic inspection of the device found that the guidewire was bent on several places along its length and was fractured.The guidewire ptfe coating was examined and it was found to be scrapped off very close to the fracture site and at approximately 17.0cm from its proximal end.The guidewire outer diameter and length specifications were found within specifications.Per the device directions for use (dfu): "excessive tightening of the torque device onto the wire may result in abrasion of the coating of the wire." it is likely that the ptfe scraping appeared to be related to a deviation from the dfu.It was reported that resistance was felt when the guidewire was advanced in the middle of the renegade microcatheter.It is probable that the resistance caused the guidewire to bend, fracture, and the ptfe around the fracture site to peel.However, the cause of the resistance is could not be determined.
 
Event or Problem Description
Analysis of the returned device noted that the guidewire was broken and the guidewire polytetrafluoroethylene (ptfe) coating was peeling.No consequences to the patient were reported.

Brand Name
TRANSEND EX 014
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key6188901
Report Number3004859241-2016-00019
Device Sequence Number866135
Product Code DQX
UDI-Device Identifier08714729187332
UDI-Public(01)08714729187332(17)180114(10)18811035
Combination Product (Y/N)N
PMA/510(K) Number
K934122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2018
Device Catalogue NumberM001468050
Device Lot Number18811035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2016
Initial Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RENEGADE MICROCATHETER (STRYKER)